Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 158, NWS La Crosse, WI

July 12, 2017Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 12, 2017, 9:53 AM CDT for Grant County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 9:53 AM CDT (14:53 UTC)
Expired
Jul 12, 2017, 10:24 AM CDT
In force
31 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

264 
WUUS53 KARX 121453
SVRARX
WIC043-121545-
/O.NEW.KARX.SV.W.0158.170712T1453Z-170712T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
953 AM CDT WED JUL 12 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Southern Grant County in southwestern Wisconsin...

* Until 1045 AM CDT

* At 953 AM CDT, a severe thunderstorm was located over Cassville, or
  7 miles southeast of Guttenberg, moving east at 50 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* This severe thunderstorm will be near...
  Dickeyville around 1015 AM CDT. 
  Platteville and Cuba City around 1025 AM CDT. 

Other locations impacted by this severe thunderstorm include
Georgetown, Beetown, Potosi, Ellenboro and Glen Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4261 9069 4263 9070 4264 9073 4269 9097
      4275 9107 4283 9108 4284 9110 4279 9043
      4255 9043
TIME...MOT...LOC 1453Z 273DEG 44KT 4274 9098 

HAIL...1.00IN
WIND...<50MPH
 
$$

Wetenkamp
2 follow-up statements
500 
WWUS53 KARX 121519
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1019 AM CDT WED JUL 12 2017

WIC043-121545-
/O.CON.KARX.SV.W.0158.000000T0000Z-170712T1545Z/
Grant WI-
1019 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

At 1019 AM CDT, a severe thunderstorm was located near Platteville,
moving east at 50 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Cuba City around 1025 AM CDT. 

Other locations impacted by this severe thunderstorm include
Georgetown, Potosi, Ellenboro, Tennyson and Big H Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4261 9069 4263 9070 4264 9073 4268 9086
      4274 9088 4278 9087 4282 9083 4279 9043
      4255 9043
TIME...MOT...LOC 1519Z 273DEG 44KT 4272 9054 

HAIL...1.00IN
WIND...<50MPH
 
$$

Wetenkamp
155 
WWUS53 KARX 121524
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1024 AM CDT WED JUL 12 2017

WIC043-121534-
/O.CAN.KARX.SV.W.0158.000000T0000Z-170712T1545Z/
Grant WI-
1024 AM CDT WED JUL 12 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 4261 9069 4263 9070 4264 9073 4268 9086
      4274 9088 4278 9087 4282 9083 4279 9043
      4255 9043
TIME...MOT...LOC 1520Z 273DEG 44KT 4272 9045 

$$

Wetenkamp

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:15 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 12, 6:15 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
615 AM CDT Wed Jul 12 2017

.SHORT TERM...(Today and tonight)
Issued at 337 AM CDT Wed Jul 12 2017

Main fcst concerns this period are continued SHRA/TSRA chances and
threat of additional heavy rains.

Data analysis at 06z had a warm front located from central MN into
eastern IA. Warm advection/moisture transport of a very moist/
unstable airmass over the warm front producing an arc of convection
from NE of KMSP to near KLSE/KDBQ on its leading edge. Some of the
TSRA have been very efficient rain makers. Where TSRA trained/
repeated, as much as 8+ inches of rain has fallen with flooding/
flash flooding issues in parts of Clayton Co. IA. Otherwise, a warm,
muggy July night across much of the Upper Midwest.

No issues noted with 12.00z model initializations. Solutions similar
for today/tonight as shortwave energy along the US/Can border from
eastern MT to Lk Superior works to close off a mid level low NW of
Lk Superior by 12z Thu. Plenty of smaller scale detail differences
among the short-term models again, leading to variable sensible
weather outcomes today/tonight. Short-term fcst confidence is
average this cycle.

In the short term, convection early this morning should continue to
push east and out of the area as the warm front lifts NE and the
leading edge of the moisture transport/theta-e convergence
translates east of the area. Most of the area should see a break
from the convection this morning. Much of the flash flood watch
expiring at 6 am looks good and may be able to drop that part for
Adams/Juneau counties at 6 am as well. Overall slower progression of
the shortwave energy near the US/Can border keeps sfc low pressure
and a frontal boundary in the area into tonight. Very moist/unstable
airmass (PWs in the 1.75 to 2 inch range) to remain over much of the
area today ahead of the front. Question is will the front trigger
additional convection this afternoon/evening as it becomes rather
parallel to the lower/mid level flow. Bulk of the hi-res/CAMs models
keep the front rather quiet this afternoon into this evening, while
NAM/GFS/GEM/ECMWF are more active with the front, especially the
NAM. Given all the detail differences, will side with the model
consensus and carry afternoon/evening SHRA/TSRA chances mostly in
the 20-40% range for this afternoon/evening. See SWODY1 for more
details on the severe threat with any TSRA this
afternoon/evening, given what could be extreme CAPE and modest
deep layered shear. Given precip chances mostly in the 20-40%
range this afternoon/ evening, will hold off any additional flash
flood watches at this time. Day crew will have to keep an eye on
it and evaluate rain chances as the day wears on. With the high PW
values and warm cloud depths of 4 km or more. With a warm start
and much of the area south of the cold front today, a very summery
day in order. With some sunshine expected today, blend of
guidance highs in the upper 80s/lower 90s for much of the area
today looks good.

.LONG TERM...(Thursday through Tuesday)
Issued at 337 AM CDT Wed Jul 12 2017

For Thu thru Fri night, main fcst concerns this period are cooler
temperatures.

Model suite of 12.00z in decent agreement dropping a mid level low/
shortwave energy SE across the great lakes Thu/Thu night. This sets
up NW flow aloft over the Upper Midwest by later Thu thru Fri night.

Mid level low/shortwave dropping across the great lakes pushes the
cold front further S and SE of the area on Thu, with cooler, drier
Can high pressure settling into/across the Upper midwest for Thu
thru Fri night. The high PW airmass is pushed out of the area, with
dew points progged to drop into the more comfortable 50s for by
later Thu and for Fri. Rather cool 925mb airmass settles across the
region Thu, with some modification Fri as the center of the high
slips south of the area. Trend of the consensus highs/lows for Thu
thru Fri night below normal looks good.

For Sat thru Tue (days 4-7): main fcst concerns this period are

Little time to look at this period, but trend of 12.00z medium range
models is for mid level ridging to build east into/across the region
thru the period. Day 4-7 fcst confidence is average.

This period trending warmer, with perhaps a frontal passage and a
SHRA/TSRA chance Sat, with another small SHRA/TSRA chance about
Tue. Consensus highs/lows generally near to a bit above normal
appear reasonable.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 615 AM CDT Wed Jul 12 2017

Outflow boundary from convection near/east of MS river was
moving thru the taf sites as of 11z. Lower clouds behind this
boundary and TSRA (KLSE area) with it to be rather temporary at
the sites early this morning, only thru about 13z. Vfr then expected
at the taf sites thru today into this evening. A cold front will be
sagging south across the area, but convergence/lift with it looking
to be on the weak side. Question is will the front trigger any
SHRA/TSRA as it passes. If it does, appears the convection would be
south/east of the taf sites later this afternoon, and left any
TSRA/CB mention this afternoon/evening out of the tafs at this time.
Model prog some low clouds to spread south across the area behind
the front later tonight. Taf sites are on the edge of this moisture
thru 12z Thu, so some drop in confidence that lower, mainly MVFR
cigs would spread into the taf sites late in the period. For now
carried a sct mvfr layer after 06z but may yet need some bkn/ovc
cigs late tonight into Thu morning as cooler air spreads in and
strengthens a low level inversion over the area.

&&

.HYDROLOGY...(this afternoon and tonight)
Issued at 337 AM CDT Wed Jul 12 2017

First wave of heavy rain producing SHRA/TSRA should be exiting the
fcst area around sunrise, with a break for the area thru the morning
hours. An airmass with PW values in the 1.75 to 2 inch range will
remain over the area today into this evening. This with warm
cloud depths of 4 to 4.5 km. Any TSRA this afternoon/evening will
again be capable of producing locally heavy rains and a
flooding/flash flooding threat. However, the question is will the
cold front sagging south into/across the area this
afternoon/evening have enough convergence/lift to trigger
widespread SHRA/TSRA. Many hi-res CAMs models generate minimal or
no convection along the front thru this evening. With rain chances
mostly 20-40% thru this evening, confidence not high enough at
this time to issue a flash flood watch for later today/tonight.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 AM CDT this morning for WIZ033-034-041-
     042-053>055-061.

     Flash Flood Watch until 10 AM CDT this morning for WIZ043-044.

MN...Flash Flood Watch until 7 AM CDT this morning for MNZ096.

IA...Flash Flood Watch until 7 AM CDT this morning for IAZ010-011-029-
     030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....Rogers
HYDROLOGY....RRS
Hazardous weather outlook, Jul 12, 7:04 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
704 AM CDT Wed Jul 12 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-131215-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
704 AM CDT Wed Jul 12 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorm chances continue today and tonight, with the higher
chances south and east of La Crosse. A few of the storms across
northeast Iowa and southwest into central Wisconsin this
afternoon and evening could be strong to severe. The main threats
would be strong winds, locally heavy rain and large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There are small thunderstorm chances Saturday afternoon and
evening and again Tuesday. It is too early to determine if there
would be a severe risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.
Rainfall reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

RRS

In the hours before

Special weather statement, Jul 12, 6:26 AM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service La Crosse WI
626 AM CDT WED JUL 12 2017

WIZ042>044-053-055-121200-
Juneau-Richland-Vernon-Adams-Monroe-
626 AM CDT WED JUL 12 2017

...Thunderstorms with gusty winds and brief heavy rainfall this
morning...

Strong thunderstorms with gusty winds to 40 mph and brief heavy rain
moving across the area through 7 AM. Move indoors until the storms
pass.  Be alert for ponding of water in poor drainage areas and
drive with caution this morning.

These storms will be near...
  Friendship, Mauston and Dellwood around 630 AM CDT.
  Adams and Wonewoc around 635 AM CDT.

Other locations impacted by these storms include Germantown,
Glendale, Lemonweir, Springville and Lindina.

Brief heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4364 9031 4355 9031 4355 9019 4343 9019
      4358 9094 4401 9032 4395 8960 4364 8960
TIME...MOT...LOC 1123Z 278DEG 52KT 4388 9000 4352 9048

Wetenkamp
Local storm report, Jul 12, 6:44 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     HEAVY RAIN       LANSING                 43.37N 91.22W
07/12/2017  E5.25 INCH       ALLAMAKEE          IA   PUBLIC

            RELAYED VIA KCRG.

&&
Local storm report, Jul 12, 6:55 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     HEAVY RAIN       1 NNW FERRYVILLE        43.36N 91.09W
07/12/2017  E4.00 INCH       CRAWFORD           WI   PUBLIC

            RELAYED VIA WKBT.

&&
Local storm report, Jul 12, 7:26 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
726 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     HEAVY RAIN       1 NNW FERRYVILLE        43.36N 91.09W
07/12/2017  E4.00 INCH       CRAWFORD           WI   PUBLIC

            RELAYED VIA WKBT. THE DURATION OF THE HEAVY
            RAIN EVENT WAS 24 HOURS.

0654 AM     HEAVY RAIN       1 NNW FERRYVILLE        43.36N 91.09W
07/12/2017  E4.00 INCH       CRAWFORD           WI   PUBLIC

            RELAYED VIA WKBT.

0643 AM     HEAVY RAIN       1 N LANSING             43.37N 91.22W
07/12/2017  E5.25 INCH       ALLAMAKEE          IA   PUBLIC

            RELAYED VIA KCRG.

0643 AM     HEAVY RAIN       LANSING                 43.37N 91.22W
07/12/2017  E5.25 INCH       ALLAMAKEE          IA   PUBLIC

            RELAYED VIA KCRG. THE DURATION OF THE HEAVY
            RAIN EVENT WAS 24 HOURS.

0505 AM     HEAVY RAIN       1 N GUTTENBERG          42.81N 91.10W
07/12/2017  E5.65 INCH       CLAYTON            IA   PUBLIC

            RELAYED VIA KWWL. LOCATION ESTIMATED. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0505 AM     HEAVY RAIN       2 N GUTTENBERG          42.81N 91.10W
07/12/2017  E5.65 INCH       CLAYTON            IA   PUBLIC

            RELAYED VIA KWWL. LOCATION ESTIMATED.

0425 AM     HEAVY RAIN       3 W SAINT JOSEPH        43.78N 91.10W
07/12/2017  M2.27 INCH       LA CROSSE          WI   MESONET

            MESONET STATION C4143, 3 W SAINT JOSEPH.

0400 AM     HEAVY RAIN       4 WSW SAINT OLAF        42.91N 91.47W
07/12/2017  M2.20 INCH       CLAYTON            IA   MESONET

            MESONET STATION BSHI4, ELKADER 5NW.

0345 AM     HEAVY RAIN       LITTLEPORT              42.75N 91.37W
07/12/2017  M2.22 INCH       CLAYTON            IA   MESONET

            MESONET STATION VLPI4, LITTLEPORT.

0315 AM     HEAVY RAIN       GARBER                  42.74N 91.26W
07/12/2017  M5.39 INCH       CLAYTON            IA   MESONET

            MESONET STATION GRBI4, GARBER.

0250 AM     FLASH FLOOD      CASSVILLE               42.72N 90.99W
07/12/2017                   GRANT              WI   LAW ENFORCEMENT

            ROCK SLIDE ALONG COUNTY ROAD VV AND ROAD
            WASHOUT NEAR CASSVILLE.

0239 AM     FLASH FLOOD      GARBER                  42.74N 91.26W
07/12/2017                   CLAYTON            IA   LAW ENFORCEMENT

            MANY ROADS WASHED OUT IN SOUTHEAST PART OF
            COUNTY.

0235 AM     HEAVY RAIN       4 W NORTH BUENA VISTA   42.69N 91.04W
07/12/2017  M8.25 INCH       CLAYTON            IA   PUBLIC

            RELAYED VIA LAW ENFORCEMENT.

0106 AM     HEAVY RAIN       1 N OSTERDOCK           42.74N 91.16W
07/12/2017  E8.20 INCH       CLAYTON            IA   PUBLIC

            REPORT RELAYED VIA BROADCAST MEDIA.

0103 AM     HEAVY RAIN       GUTTENBERG              42.79N 91.10W
07/12/2017  M5.48 INCH       CLAYTON            IA   PUBLIC

            RAINFALL THROUGH 1 AM. REPORT RELAYED VIA
            BROADCAST MEDIA.

1246 AM     HEAVY RAIN       1 N ELKADER             42.87N 91.40W
07/12/2017  M3.36 INCH       CLAYTON            IA   BROADCAST MEDIA

            3.36 INCHES REPORTED AT THE ELKADER CENTRAL
            COMMUNITY SCHOOLS.

1200 AM     HAIL             NORTH BUENA VISTA       42.68N 90.96W
07/12/2017  E1.00 INCH       CLAYTON            IA   LAW ENFORCEMENT

1126 PM     FLASH FLOOD      4 SSE OSTERDOCK         42.68N 91.12W
07/11/2017                   CLAYTON            IA   LAW ENFORCEMENT

            LAW ENFORCEMENT ARE EVACUATING RESIDENTS
            ALONG THE LITTLE TURKEY RIVER AND MILL CREEK
            SOUTHEAST OF OSTERDOCK, IA.

0953 PM     HAIL             1 N GARBER              42.76N 91.26W
07/11/2017  E1.75 INCH       CLAYTON            IA   LAW ENFORCEMENT

0950 PM     TSTM WND DMG     ELKADER                 42.86N 91.40W
07/11/2017                   CLAYTON            IA   LAW ENFORCEMENT

            POWER LINES DOWN IN ELKADER.

0950 PM     HAIL             GARNAVILLO              42.87N 91.24W
07/11/2017  E0.88 INCH       CLAYTON            IA   LAW ENFORCEMENT

0917 PM     HAIL             ELKADER                 42.86N 91.40W
07/11/2017  E0.88 INCH       CLAYTON            IA   LAW ENFORCEMENT

            NICKEL HAIL IN ELKADER.

&&
Special weather statement, Jul 12, 8:44 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
844 AM CDT WED JUL 12 2017

IAZ018-019-029-030-WIZ061-121415-
Clayton-Floyd-Chickasaw-Fayette-Grant-
844 AM CDT WED JUL 12 2017

...Strong Thunderstorms With Heavy Rain, Gusty Winds, and Small
Hail Through 10 AM...

Thunderstorms will continue across the area through 10 AM.  The
strongest storms will produce heavy downpours, pea size hail, and
wind gusts to 35 mph.  Be ready to move to higher ground if flooding
develops.

Locations impacted include...
Charles City, Oelwein, New Hampton, West Union, Guttenberg, Elkader,
Nashua, Fayette, Strawberry Point, Cassville, Fredericksburg,
Edgewood, Garnavillo, Bloomington, Elgin, Clermont, Maynard, Hawkeye,
Lawler and Arlington.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4268 9208 4291 9208 4291 9281 4312 9261
      4293 9094 4265 9090 4264 9154
TIME...MOT...LOC 1341Z 278DEG 49KT 4291 9191

Wetenkamp
Special weather statement, Jul 12, 9:13 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service La Crosse WI
913 AM CDT WED JUL 12 2017

IAZ029-030-121430-
Clayton-Fayette-
913 AM CDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLAYTON AND
SOUTHEASTERN FAYETTE COUNTIES...

At 913 AM CDT, a strong thunderstorm was located over Volga, or 9
miles southwest of Elkader, moving east at 55 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Elkader, Arlington, Volga, Wadena, Elkport, Mederville, Highway 13
And County C 24, Osborne, Littleport, Saint Sebald, Highway 56 And
County W 70, Motor, Communia and Thomasville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4272 9170 4290 9167 4285 9124 4267 9130
TIME...MOT...LOC 1413Z 278DEG 49KT 4280 9158

Wetenkamp

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:04 PM CDTSpecial Weather StatementARXGrant71 min
Jul 11, 8:51 PM CDTSpecial Weather StatementARXGrant24 min
Jul 11, 9:26 PM CDTAreal Flood AdvisoryARXGrant3 hr
Jul 11, 9:44 PM CDTSevere Thunderstorm WarningARXGrant61 min
Jul 11, 11:42 PM CDTFlash Flood WarningARXGrant3 hr
Jul 12, 12:34 AM CDTFlash Flood WarningARXGrant3 hr
Jul 12, 2:47 AM CDTAreal Flood WarningARXGrant3 hr
Jul 12, 6:03 AM CDTSpecial Weather StatementARXCrawford, Richland, Vernon42 min
Jul 12, 6:26 AM CDTSpecial Weather StatementARXJuneau, Vernon34 min
Jul 12, 3:40 PM CDTSpecial Weather StatementARXClark, Taylor65 min
Jul 12, 4:42 PM CDTSpecial Weather StatementARXClark63 min
Jul 12, 5:08 PM CDTSpecial Weather StatementARXTaylor37 min
Jul 12, 6:11 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe, Richland, Vernon36 min
Jul 12, 6:58 PM CDTSpecial Weather StatementARXLa Crosse62 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.